MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G11636
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an embolization procedure for an intracranial aneurysm, the valve of flexor raabe guiding sheath leaked.According to the initial reporter, the hemostatic valve was "oozing blood".The user replaced the device with a new sheath of the same type to complete the procedure successfully.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
Additional information was received.Access was obtained in the right femoral artery to target the left common carotid artery.The leak occurred upon insertion of the device, which was inserted to approximately 50 centimeters.An unknown catheter was in the device when the leak occurred.Another manufacturer's 6 french sheath was used during the procedure.Blood loss was not excessive; therefore, no medications or blood products were used.The hub of the device was not used to pull it from the patient.
 
Additional Manufacturer Narrative
Additional information: b5, d11 this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Description of event: as reported, during an embolization procedure for an intracranial aneurysm, the valve of flexor raabe guiding sheath leaked.Access was obtained in the right femoral artery to target the left common carotid artery.The leak occurred upon insertion of the device, which was inserted to approximately 50 centimeters.An unknown catheter was in the device when the leak occurred.Another manufacturer's 6 french sheath was used during the procedure.Blood loss was not excessive; therefore, no medications or blood products were used.The hub of the device was not used to pull it from the patient.Investigation ¿ evaluation.A visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, documentation, drawings, the instructions for use, interview of personnel, manufacturing instructions, quality control data, and specifications.The complainant returned one kcfw-6.0-38-70-rb-raabe used to cook for investigation.Physical examination of the returned device showed: one 6fr kcfw received used, biological matter present.No damage to the sheath or dilator was noted.Sheath was flushed and leakage was detected through the silicone valve.The check flo cap was removed and the silicone disc was examined to find a small tear near the hole.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: "precautions.In order to ensure device compatibility, choose a sheath size large enough to accommodate the maximum outer diameter of any devices that will be placed through the sheath.All interventional or diagnostic instruments used with this product should move freely through the valve and sheath to avoid damage.Instructions for use: sheath introduction.1.Ensure that the inner diameter (id) of the sheath is appropriate for the maximum diameter of the instruments to be introduced.2.Using the side-arm of the valve, flush the sheath by filling the sheath assembly completely with heparinized saline.3.Flush the dilator with heparinized saline.How supplied: upon removal from package, inspect the product to ensure no damage has occurred." a capa was previously completed to address this failure mode for valves 10371-se and cfmw-100-se manufactured at seisa, and the capa included a root cause investigation.Based on the laboratory investigation, a root cause of inadequate tightening of the cap onto the valve body was identified related to leaking around the silicone disk and through the cap.Based on the laboratory investigation, a root cause of inadequate tightening of the cap onto the valve body was identified related to leaking around the silicone disk and through the cap.A fixed span gauge that will measure the distance of the cap to the bottom of the check-flo valves was implemented as a result to ensure that the caps are adequately tightened onto the body of the valves.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Based on the provided evidence and the completed investigation, cook has concluded device failure contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10484012
Report Number1820334-2020-01613
Device Sequence Number1218545
Product Code DYB
UDI-Device Identifier00827002116368
UDI-Public(01)00827002116368(17)230506(10)13175594
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2023
Device Model NumberG11636
Device Catalogue NumberKCFW-6.0-38-70-RB-RAABE
Device Lot Number13175594
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer09/03/2020
12/29/2020
Initial Report FDA Received Date09/02/2020
Supplement Report FDA Received Date09/21/2020
01/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR. TERUMO SHEATH